# SDR 2010FA0000017

- Difficulty date: October 27, 2009
- Submitted: January 12, 2010
- Operation: General aviation
- Make and model: Beech 400A
- System (JASC): 2421 · AC Generator-Alternator
- Part: Rotor
- Part number: ALH2238S1
- Condition: Broken
- Location: Alternator
- Part time: 14 hours
- Component: Alternator
- Component part number: ALX9524
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ENGINE GEAR DRIVEN ALTERNATOR FAILED AFTER 14 HOURS TIME-IN SERVICE. ROTOR SHAFT BROKE AT STOP COLLAR GROVE. NO PHYSICAL DAMAGE FOUND INSIDE ALTERNATOR AND BEARINGS TURN FREELY. SUSPECT MATERIAL FLAW OR IMPROPPER MATERIAL IN ROTOR SHAFT, COMBINED WITH SHARP EDGES OF MACHINED GROOVE, RESULTED IN SHAFT BREAKING. SUGGEST CHOSEN MATERIAL OF ROTOR SHAFT BE REVIEWED FOR SUITABILITY AND/OR CONFORMANCE TO SPECIFICATION.
